Alert archive / North Dakota / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 147, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 21, 2013, 3:39 PM CDT for Mountrail County, North Dakota. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2013, 3:39 PM CDT (20:39 UTC)
- Expired
- Jul 21, 2013, 4:45 PM CDT
- In force
- 66 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
County Mountrail County, ND
The radar
The Minot AFB radar (KMBX), 121 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 3:45 PM CDT | HAIL 1.5 | White Earth, ND | LATE REPORT FROM 7-21-13. ESTIMATED PING PONG BALL SIZE HAIL AT WHITE EARTH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 21, 2:43 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.7 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -169 J/kg
- Mixed-layer LCL
- 609 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
176
WUUS53 KBIS 212039
SVRBIS
NDC061-212145-
/O.NEW.KBIS.SV.W.0147.130721T2039Z-130721T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
339 PM CDT SUN JUL 21 2013
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MOUNTRAIL COUNTY IN NORTHWEST NORTH DAKOTA
* UNTIL 445 PM CDT
* AT 338 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF WHITE EARTH....OR 44 MILES EAST OF WILLISTON...AND MOVING EAST
AT 45 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ROSS...STANLEY...LOSTWOOD...BELDEN...PALERMO AND BLAISDELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4804 10195 4817 10282 4837 10283 4837 10286
4843 10287 4850 10267 4853 10200
TIME...MOT...LOC 2040Z 262DEG 41KT 4833 10266
HAIL...1.75IN
WIND...60MPH
$$
HEINERT4 follow-up statements
836
WWUS53 KBIS 212108
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
408 PM CDT SUN JUL 21 2013
NDC061-212145-
/O.CON.KBIS.SV.W.0147.000000T0000Z-130721T2145Z/
MOUNTRAIL ND-
408 PM CDT SUN JUL 21 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
MOUNTRAIL COUNTY UNTIL 445 PM CDT...
AT 405 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PALERMO...OR
44 MILES WEST OF MINOT...MOVING EAST AT 45 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BLAISDELL AROUND 415 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4823 10197 4827 10243 4851 10251 4853 10200
TIME...MOT...LOC 2108Z 262DEG 41KT 4837 10218
HAIL...1.75IN
WIND...60MPH
$$
MARTIN/SCHECK520
WWUS53 KBIS 212108 RRB
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
408 PM CDT SUN JUL 21 2013
NDC061-212145-
/O.CON.KBIS.SV.W.0147.000000T0000Z-130721T2145Z/
MOUNTRAIL ND-
408 PM CDT SUN JUL 21 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
MOUNTRAIL COUNTY UNTIL 445 PM CDT...
AT 405 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PALERMO...OR
44 MILES WEST OF MINOT...MOVING EAST AT 45 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BLAISDELL AROUND 415 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4823 10197 4827 10243 4851 10251 4853 10200
TIME...MOT...LOC 2109Z 262DEG 41KT 4838 10217
HAIL...1.75IN
WIND...60MPH
$$
MARTIN/SCHECK607
WWUS53 KBIS 212132
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
432 PM CDT SUN JUL 21 2013
NDC061-212145-
/O.CON.KBIS.SV.W.0147.000000T0000Z-130721T2145Z/
MOUNTRAIL ND-
432 PM CDT SUN JUL 21 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
MOUNTRAIL COUNTY UNTIL 445 PM CDT...
AT 429 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR COULEE...OR 40
MILES NORTHWEST OF MINOT...MOVING EAST AT 45 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN MOUNTRAIL COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
&&
LAT...LON 4830 10198 4842 10217 4852 10229 4853 10200
TIME...MOT...LOC 2131Z 262DEG 41KT 4849 10203
HAIL...1.00IN
WIND...60MPH
$$
MARTIN/SCHECK339 WWUS53 KBIS 212144 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 444 PM CDT SUN JUL 21 2013 NDC061-212154- /O.EXP.KBIS.SV.W.0147.000000T0000Z-130721T2145Z/ MOUNTRAIL ND- 444 PM CDT SUN JUL 21 2013 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MOUNTRAIL COUNTY WILL EXPIRE AT 445 PM CDT/345 PM MDT/... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF THE WARNED AREA. ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO WATCH REMAINS IN EFFECT UNTIL 10 PM CDT. LAT...LON 4830 10198 4842 10217 4852 10229 4853 10200 TIME...MOT...LOC 2144Z 262DEG 41KT 4851 10181 $$ MARTIN/SCHECK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 2:47 PM CDT, 52 minutes earlier.
Area forecast discussion, Jul 21, 2:47 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 247 PM CDT SUN JUL 21 2013 .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 245 PM CDT SUN JUL 21 2013 MAIN CONCERNS THIS SHORT TERM PERIOD WILL BE SEVERE STORMS. LATEST SATELLITE LOOPS SHOW SHORTWAVE TROUGH MOVING THROUGH SASKATCHEWAN INTO EASTERN MONTANA. A SURFACE TROUGH ASSOCIATED WITH THE SHORTWAVE WAS ACTIVELY SUPPORTING A LINE OF THUNDERSTORMS. EXPECT LINE OF THUNDERSTORMS DEVELOPING BETWEEN WILLISTON AND ESTEVAN SASK...MOVING EAST WITH TIME ACROSS THE NORTH CENTRAL. LESS ACTIVE THUNDERSTORM CHANCES SOUTH CENTRAL...BUT THREAT STILL EXISTS THIS EVENING. LINE OF THUNDERSTORMS/MCS WILL EXIT THE REGION LATE TONIGHT. HIGH PRESSURE WILL FOLLOW WITH COOLER AND DRY WEATHER MONDAY. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 245 PM CDT SUN JUL 21 2013 THE MAIN CONCERN IN THE LONG TERM WILL BE THE CHANCES OF THUNDERSTORMS. MUCH OF THE LONG TERM FORECAST PERIOD WILL FEATURE A H5 RIDGE ACROSS THE WESTERN UNITED STATES WITH A TROUGH IN THE EAST. THIS WILL PLACE THE NORTHERN PLAINS IN NORTHWESTERLY FLOW ALOFT...WITH PERIODIC SHORTWAVES MOVING ACROSS NORTH DAKOTA. A SURFACE BOUNDARY IS EXPECTED TO BE LOCATED FROM NORTH CENTRAL MONTANA INTO EASTERN WYOMING MONDAY AFTERNOON. THIS COULD PROVIDE THE FOCUS FOR THUNDERSTORMS MONDAY NIGHT...ESPECIALLY ACROSS WESTERN NORTH DAKOTA. SURFACE HIGH PRESSURE BUILDS INTO NORTH DAKOTA ON TUESDAY...BUT QUICKLY SHIFTS EAST TUESDAY NIGHT. THERE IS RELATIVE AGREEMENT AMONGST THE SHORT TERM MODELS THAT THUNDERSTORM CHANCES WILL RETURN TUESDAY NIGHT THOUGH THE PLACEMENT OF THE HIGHER CHANCES IS NOT AS CLEAR. THE GFS AND ECMWF FAVOR THE NORTH AND EAST PARTS OF THE FORECAST AREA...AND THIS IS ALSO IN LINE WITH THE CURRENT FORECAST. A STRONGER WAVE MOVES ACROSS LATE IN THE WEEK...TOWARDS THURSDAY AND FRIDAY. IT ALSO APPEARS A WARM FRONT SETS UP ACROSS SOUTHERN NORTH DAKOTA THURSDAY NIGHT INTO FRIDAY...WHICH SHOULD SHOULD BRING A MORE ORGANIZED CHANCE OF THUNDERSTORMS LATE IN THE WEEK. THE GFS AND ECMWF DIVERGE A BIT TOWARDS THE WEEKEND...THOUGH THE GENERAL IDEA IS THE H5 RIDGE BUILDS ACROSS NORTH DAKOTA WITH SURFACE HIGH PRESSURE TALKING HOLD ON SATURDAY. THIS SHOULD HELP DRY IT OUT TO SOME EXTENT ON SATURDAY AND WILL STICK WITH SPOTTY SLIGHT CHANCE POPS. ANOTHER BOUNDARY BECOMES ESTABLISHED ACROSS PARTS OF MONTANA INTO CENTRAL WYOMING FOR SUNDAY WITH THUNDERSTORM CHANCES POTENTIALLY INCREASING AGAIN IN THE WEST JUST BEYOND LONG TERM FORECAST PERIOD. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 245 PM CDT SUN JUL 21 2013 LINE OF THUNDERSTORMS EXPECTED TO EXPAND FROM NORTHWEST NORTH DAKOTA INTO NORTH CENTRAL NORTH DAKOTA BETWEEN 20-24Z. THIS WILL IMPACT KISN-KMOT FIRST. WITH KISN ON THE WESTERN FRINGE EXPECT KISN TO BE OUT OF THUNDERSTORM THREAT AFTER 22-23Z. HOWEVER... KMOT- KBIS- KJMS WILL BE IN THE THUNDERSTORMS THREAT BETWEEN 21-06Z. OTHERWISE VFR CONDITIONS EXPECTED EXCEPT FOR SOME RESIDUAL CLOUDS BRINGING MVFR CONDITIONS BETWEEN KMOT-KJMS AFTER 09Z IN NORTHWEST FLOW BEHIND THE COLD FRONT. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...WAA LONG TERM...CK AVIATION...WAA
Hazardous weather outlook, Jul 21, 3:00 PM CDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 300 PM CDT SUN JUL 21 2013 NDZ004-012-222000- BOTTINEAU-MCHENRY- 300 PM CDT SUN JUL 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE LIKELY ACROSS NORTH CENTRAL NORTH DAKOTA THIS AFTERNOON AND EVENING. HAIL LARGER THAN GOLF BALL...DAMAGING WINDS IN EXCESS OF 60 MPH AND TORNADOES ARE POSSIBLE. FLOOD WARNINGS CONTINUE ON THE SOURIS RIVER FROM TOWNER THROUGH WESTHOPE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE ARE CHANCES FOR THUNDERSTORMS TUESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING. NDZ001>003-005-009>011-013-017>023-025-222000- DIVIDE-BURKE-RENVILLE-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-PIERCE- MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER- 300 PM CDT SUN JUL 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED GENERALLY NORTH OF I-94 THIS AFTERNOON AND EVENING...WITH LESSER CHANCES SOUTH. HAIL POTENTIALLY LARGER THAN GOLF BALL...DAMAGING WINDS IN EXCESS OF 60 MPH AND TORNADOES ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY NIGHT IN THE FAR WEST. THUNDERSTORM CHANCES WILL REMAIN IN THE FORECAST TUESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING. NDZ031>037-040>048-050-051-222000- GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- 300 PM CDT SUN JUL 21 2013 /200 PM MDT SUN JUL 21 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS SOUTHERN NORTH DAKOTA... GENERALLY EAST OF HIGHWAY 85. LARGE HAIL...AND DAMAGING WINDS AND AN ISOLATED TORNADO IS POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY NIGHT...WITH THE BEST CHANCES IN THE WEST. THUNDERSTORM CHANCES REMAIN IN THE FORECAST TUESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. WAA/CWK
In the hours before
Special weather statement, Jul 21, 12:47 PM CDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1247 PM CDT SUN JUL 21 2013 NDZ001>003-011-211845- BURKE-DIVIDE-RENVILLE-WARD- 1247 PM CDT SUN JUL 21 2013 ...SPECIAL WEATHER STATEMENT... AT 1245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF NORTHGATE TO 9 MILES NORTH OF HAMLET...AND MOVING SOUTHEAST AT 30 MPH. PEA SIZE HAIL...WINDS UP TO 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAIN...WILL ACCOMPANY THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... NORTHGATE... FLAXTON... BOWBELLS... COTEAU... POWERS LAKE... NIOBE... NORMA... KENMARE... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. VERY HEAVY RAINFALL CAN QUICKLY LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. ABELING
Special weather statement, Jul 21, 1:29 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 129 PM CDT SUN JUL 21 2013 NDZ009-017-211915- MCKENZIE ND-WILLIAMS ND- 129 PM CDT SUN JUL 21 2013 ...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN MCKENZIE AND SOUTHWESTERN WILLIAMS COUNTIES UNTIL 215 PM CDT/115 PM MDT/... AT 130 PM CDT/1230 PM MDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES NORTHWEST OF SIDNEY... MOVING EAST AT 25 MPH. WIND GUSTS OVER 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH VERY HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... EAST FAIRVIEW AROUND 100 PM MDT. FORT BUFORD STATE HISTORICAL SITE AROUND 210 PM CDT. CARTWRIGHT AROUND 215 PM CDT. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. ABELING
Special weather statement, Jul 21, 1:36 PM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 136 PM CDT SUN JUL 21 2013 NDZ002>004-011-211915- BOTTINEAU ND-BURKE ND-RENVILLE ND-WARD ND- 136 PM CDT SUN JUL 21 2013 ...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN WARD...NORTHWESTERN RENVILLE...SOUTHEASTERN BURKE AND NORTHWESTERN BOTTINEAU COUNTIES UNTIL 215 PM CDT... AT 136 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF SHERWOOD TO 5 MILES SOUTHWEST OF COTEAU...AND MOVING SOUTHEAST AT 30 MPH. WIND GUSTS OVER 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING. THESE STORMS WILL BE NEAR... SHERWOOD AND NIOBE AROUND 145 PM CDT. NORMA AND KENMARE AROUND 155 PM CDT. TOLLEY AND LORAINE AROUND 205 PM CDT. ANTLER AROUND 210 PM CDT. MOHALL AROUND 215 PM CDT. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. ABELING
Local storm report, Jul 21, 3:38 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
338 PM CDT SUN JUL 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL 8 SE RAY 48.26N 103.04W
07/21/2013 E0.75 INCH WILLIAMS ND TRAINED SPOTTER
HEAVY RAINFALL AND HAIL
&&
ACThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 2:51 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, McKenzie | 54 min |
| Jul 21, 3:07 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie, Mountrail, Williams | 68 min |
| Jul 21, 3:19 PM CDT | Severe Thunderstorm Warning | BIS | Mountrail, Williams | 26 min |
| Jul 21, 3:24 PM CDT | Severe Thunderstorm Warning | BIS | Burke, Ward | 66 min |
| Jul 21, 3:44 PM CDT | Severe Thunderstorm Warning | BIS | Billings, Dunn, McKenzie | 61 min |
| Jul 21, 4:06 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie, McLean, Mountrail | 54 min |
| Jul 21, 4:41 PM CDT | Flash Flood Warning | BIS | Mountrail | 6 hr |
| Jul 21, 4:45 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, Mercer, Morton, Oliver | 60 min |
| Jul 21, 4:58 PM CDT | Severe Thunderstorm Warning | BIS | McLean, Mountrail, Ward | 62 min |
| Jul 21, 5:07 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, Mercer, Morton, Stark | 38 min |
| Jul 21, 5:39 PM CDT | Tornado Warning | BIS | McHenry | 51 min |
| Jul 21, 5:43 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Morton | 62 min |
| Jul 21, 5:54 PM CDT | Tornado Warning | BIS | Grant, Morton | 36 min |
| Jul 21, 6:03 PM CDT | Tornado Warning | BIS | McHenry | 42 min |
| Jul 21, 6:28 PM CDT | Tornado Warning | BIS | Grant, Morton | 32 min |
| Jul 21, 6:38 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Grant, Morton, Oliver, Sioux | 52 min |
| Jul 21, 6:39 PM CDT | Severe Thunderstorm Warning | BIS | McHenry, Pierce | 66 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.